Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 131, NWS Charleston, SC

July 7, 2007Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 7, 2007, 4:45 PM EDT for Chatham County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2007, 4:45 PM EDT (20:45 UTC)
Expired
Jul 7, 2007, 5:30 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 78 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:55 PM EDTTSTM WND DMGSavannah, GA2 FOOT DIAMETER TREE FELL ON A PICKUP TRUCK AT THE CORNER OF ABERCORN AND WALDBURGH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1379 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 072046
SVRCHS
GAC051-072130-
/O.NEW.KCHS.SV.W.0131.070707T2045Z-070707T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WINDSOR FOREST...OR ABOUT 8 MILES EAST OF RICHMOND HILL...MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  VERNONBURG...WINDSOR FOREST...
  ISLE OF HOPE...SANDFLY...
  THUNDERBOLT...
  WILMINGTON ISLAND...RIVERSIDE...
  TYBEE ISLAND...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS STORM IS PRODUCING VERY FREQUENT LIGHTNING. IF OUTDOORS...STAY 
AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS 
AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3194 8127 3205 8123 3208 8114 3211 8112
      3203 8088 3194 8088 3195 8095 3193 8097
      3193 8093 3191 8092 3185 8098 3186 8104
      3184 8105

$$

JRL
2 follow-up statements
000 
WWUS52 KCHS 072106
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT SAT JUL 7 2007

GAC051-072130-
/O.CON.KCHS.SV.W.0131.000000T0000Z-070707T2130Z/
CHATHAM GA-
506 PM EDT SAT JUL 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR SOUTHERN CHATHAM COUNTY...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED ABOUT 7 MILES SOUTHEAST OF SAVANNAH...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...SANDFLY...SKIDAWAY ISLAND AND WILMINGTON ISLAND.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3195 8111 3202 8109 3206 8096 3203 8088
      3195 8089 3195 8095 3193 8097 3193 8093
      3191 8092 3185 8099 3186 8104 3184 8105

$$

JRL
000 
WWUS52 KCHS 072121
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SAT JUL 7 2007

GAC051-072131-
/O.EXP.KCHS.SV.W.0131.000000T0000Z-070707T2130Z/
CHATHAM GA-
521 PM EDT SAT JUL 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHATHAM COUNTY WILL 
EXPIRE AT 530 PM EDT...

AT 517 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR 
THE LATEST WEATHER INFORMATION. TO REPORT SEVERE WEATHER 
ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3195 8111 3202 8109 3206 8096 3203 8088
      3195 8089 3195 8095 3193 8097 3193 8093
      3191 8092 3185 8099 3186 8104 3184 8105

$$

JRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:51 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 7, 3:51 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT SAT JUL 7 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY ACROSS THE INLAND CAROLINAS WILL STALL NW
OF THE AREA TONIGHT. HIGH PRESSURE OVER THE ATLANTIC EXTENDING W
OVER FL AND INTO THE GULF OF MEXICO WILL ACT TO PREVENT THE FRONT
FROM MOVING FURTHER S. THE FRONT WILL LINGER OVER INLAND AREAS BEFORE
DISSIPATING MON. HIGH PRESSURE WILL RE-ESTABLISH ITSELF OVER THE
AREA DURING THE MIDDLE OF NEXT WEEK...THEN GIVE WAY TO ANOTHER
COLD FRONT FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WEAK FRONTAL BOUNDARY/SURFACE TROUGH NW OF THE AREA WILL REMAIN
THERE THROUGH TONIGHT WHILE AN UPPER LOW OVER NRN AL/MS SENDS
PIECES OF ENERGY EWD ACROSS SC. MAY SEE A FEW STRONG TO SEVERE
STORMS MAINLY THROUGH THE EARLY EVENING HOURS BUT WITH PLENTY OF
CLOUD COVER IN PLACE...DO NOT ANTICIPATE A BIG EVENT. WILL
MAINTAIN CHANCE POPS ACROSS THE AREA TONIGHT...HIGHEST OVER OUR NW
TIER WHICH WILL BE CLOSER TO THE UPPER LEVEL ENERGY AND POSSIBLY
THE SLOWLY-MOVING SEA BREEZE. MAY SEE A BIT OF FOG TONIGHT...ESPECIALLY
IN AREAS THAT SEE RAIN TODAY AND THEN TRY TO CLEAR OUT LATER
TONIGHT. HOWEVER...CONFIDENCE IS TOO LOW IN INTENSITY AND COVERAGE
TO MENTION IN THE FORECAST AT THIS TIME. ANOTHER MILD NIGHT CAN BE
EXPECTED FOR TONIGHT WITH MOSTLY CLOUDY TO CLOUDY SKIES AND LOWS
IN THE MID TO UPPER 70S.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
HAVE BUMPED UP POPS TO THE LIKELY RANGE FOR INLAND AREAS SUN AS
MORE UPPER-LEVEL SHORTWAVE ENERGY PUSHES ACROSS THE
CWFA...INTERACTING WITH A MOIST AND UNSTABLE ATMOS IN PLACE. AGAIN
THE POTENTIAL IS THERE FOR STRONG THUNDERSTORMS WITH POSSIBLY ISOLATED
SEVERE WEATHER...ESPECIALLY GIVEN CONTINUED HIGH PWATS...MODEST
INSTABILITY AND A RELATIVELY STRONG BAND OF MID-LEVEL WINDS. AS
THE SHORTWAVE PUSHES FURTHER OFFSHORE SUN NIGHT...AND THE STALLED
FRONT INLAND WEAKENS AND BEGINS TO LIFT N...PRECIP CHANCES FALL TO
THE 20-30 PERCENT RANGE AFTER MIDNIGHT.

ALTHOUGH FORECAST THICKNESSES SUPPORT AT LEAST MID 90S ON
SUN...PREFER TO GO AROUND 90 MOST LOCALES WITH A GOOD DEAL OF CLOUD
COVER STILL EXPECTED OVER THE AREA. THE WARMEST TEMPS WILL LIKELY BE
FOUND ACROSS SE GA WHICH WILL HAVE THE BEST CHANCE OF SEEING MORE
SUN. MIN TEMPS SUN NIGHT WILL REMAIN MILD...IN THE MID TO UPPER
70S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
EXITING SHORT WAVE TO THE NE MON MORNING WILL BE FOLLOWED BY ANOTHER
SHORT WAVE LATE IN THE DAY. AT THE SURFACE...ATLC RIDGE TO REMAIN TO
OUR SE WHILE WEAK AREA OF LOW PRES WILL BE FOUND TO THE NW OVER THE
SRN APPALACHIANS. MODEST INSTABILITY IS FOUND ACROSS THE AREA BY
LATE IN THE DAY AHEAD OF NEXT SHORT WAVE...AND PWATS CONTINUE HIGH
AT AROUND 2 INCHES OR MORE. AS A RESULT I WILL CARRY CHANCE POPS
ACROSS THE FCST AREA IN THE AFTN...WITH RESULTANT SEA BREEZE TO ALSO
HELP FOCUS CONVECTION. ALTHOUGH LAPSE RATES ARE WEAK...THERE IS SOME
INCREASE IN VERTICAL WIND FIELDS TO PRODUCE A RISK OF ISOLATED
STRONG OR SVR TSTMS.

TEMPS WILL BE HELD DOWN A BIT BY CLOUD COVER...BUT STILL LOOKING FOR
LOWER-MID 90S MOST AREAS AWAY FROM THE COAST. HEAT INDEX WITH DEWPTS
IN THE LOWER-MID 70S LOOK TO REACH ABOUT 100-105 DEGREES...OR JUST
BELOW HEAT ADVISORY CRITERIA.

BUILDING RIDGE ALOFT BEGINS ACROSS THE AREA TUE AND CONTINUES
THROUGH THU OR FRI...BEFORE BREAKING DOWN BY NEXT WEEKEND AHEAD OF A
POSSIBLE APPROACHING COOL FRONT TO OUR NW. WITH LOW LEVEL ATLC RIDGE
TO OUR SE AND LEESIDE TROUGH DEVELOPING...THIS WILL SHIFT OUR
SYNOPTIC FLOW TO A HOTTER WSW DIRECTION AND WILL LIKELY KEEP THE SEA
BREEZE PINNED CLOSER TO THE COAST...ESP THROUGH THE MIDDLE PART OF
THE WEEK. THIS IN TURN WILL ALLOW FOR HIGHER TEMPS...AND WITH DEWPTS
IN THE LOWER-MID 70S WE WILL LIKELY NEED A HEAT ADVISORY FOR AT
LEAST A PART OF THE MID AND LATE WEEK PERIOD /HEAT INDICES TUE AND
WED LOOK TO BE THE HIGHEST THROUGH THE WEEK/.

RAIN CHANCES TUE THROUGH THU WILL BE DIURNALLY DRIVEN...AND WE HAVE
GONE WITH NO MORE THAN SLIGHT CHANCE POPS WITH THE ONLY FOCUS THE
SEA BREEZE AND ANY BOUNDARIES THAT MOVE IN FROM THE W IN ASSOCIATION
WITH THE LEESIDE TROUGH.

SLIGHTLY LOWER TEMPS WITH A SMALL INCREASE IN RAIN CHANCES LATE IN THE
WEEK AHEAD OF THE FRONTAL BOUNDARY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
EXTENSIVE MID AND HIGH CLOUDINESS WILL STREAM FROM W TO E ACROSS
THE TERMINALS DURING THE NXT 24 HRS IN ASSOCIATION WITH UPPER-
LEVEL ENERGY AHEAD OF A TROUGH OVER THE LOWER MS VALLEY. THE MAIN
AVIATION CONCERN REMAINS TRYING TO PIN DOWN TIMING AND COVERAGE OF
TSTMS THIS AFTN AND EVE. WILL WATCH FOR THE SEA BREEZE TO TRY TO
DEVELOP AND PUSH INLAND LATER THIS AFTN AND WITH A MODERATELY
UNSTABLE ATMOS IN PLACE...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP.
FEEL THAT THE BEST CHANCE OF SEEING TSTMS WILL BE OVER SE
GA...THUS THE TEMPO GROUP FOR TSRA AT KSAV.
ADDITIONAL TSTM CLUSTERS THAT FIRE ACROSS INTERIOR SE GA AND THE
SC MIDLANDS MAY VERY WELL IMPACT BOTH CHS AND SAV AFT DARK GIVEN
THE W/NW FLOW ALOFT. SINCE MUCH WL DEPEND ON EVENTUAL MESOSCALE
BNDRY INTERACTIONS WITH THE SEA BREEZE WL TAKE A CONSERVATIVE
APRCH AND JUST MAINTAIN CB/S AT BOTH SITES THROUGH MID EVNG. WILL
CONTINUE TO MONITOR AND AMEND AS NEEDED. COULD SEE SOME LIGHT FOG
TONIGHT...ESPECIALLY WHERE RAIN OCCURS AND CLOUDS THIN OVERNIGHT
BUT CONFIDENCE NOT HIGH ENOUGH IN THE TIMING AND INTENSITY TO
MENTION IN THE 18Z TAFS.

EXTENDED AVIATION OUTLOOK...PERHAPS A PERIOD OF MVFR CONDITIONS IN
CONVECTION MON...OTHERWISE VFR WX TO PREVAIL.

&&

.MARINE...
ATLC HIGH PRES WL REMAIN THE DOMINATE FEATURE ACROSS THE MARINE AREA
THROUGH AT LEAST SUN NIGHT. THE GRADIENT WL BEGIN TO PINCH SUN
NGT INTO MON WITH THE AREA BECMG CAUGHT BTWN HIGH PRES WELL
OFFSHORE AND LWR PRES ACROSS THE SE STATES. A 2-3MB GRADIENT WL
LIKELY SUPPORT WNDS OF AT LEAST 15-20 KT...MAINLY ACROSS THE SC
WTRS AND GA OFFSHORE WTRS. THIS WL HELP BUILD SEAS INTO THE 3-5 FT
RANGE HIGHS ACROSS THE OFFSHORE WTRS. ATTM IT APPEARS CONDITIONS
WL REMAIN BELOW SCA THRESHOLDS BUT HEADLINES FOR SMALL CRAFT TO
EXERCISE CAUTION MAY EVENTUALLY BE NEEDED. OTRW WNDS WL REMAIN AOB
15 KT WITH SEAS OF 2-3 FT.

STILL LOOKS LIKE A PINCHING OF THE PRES GRADIENT WILL AFFECT THE
COASTAL WATERS MON...WITH ATLC RIDGE TO THE SE AND WEAK LOW PRES TO
THE NW. THIS WILL ALLOW FOR WINDS TO REACH UP TO 15-20 KT AND SEAS
TO CLIMB TO 4 OR 5 FT...PERHAPS RESULTING IN SCSEC HEADLINES AT A
LATER TIME...EVEN IN CHARLESTON HARBOR WITH ENHANCEMENT FROM THE SEA
BREEZE.

WITH BUILDING RIDGE ALOFT TUE THROUGH THU AND PRES GRADIENT TO RELAX
WILL SEE SWLY WINDS THE REMAINDER OF THE FCST PERIOD...WITH TYPICAL
SEA BREEZE AND BACKING OF WINDS TO MORE SLY IN THE AFTN/EVE...THEN
VEERING AROUND TO MORE WSW LATE NIGHT/EARLY MORNING. WINDS LOOK TO
BE CAPPED AT 15 KT...WITH SEAS GENERALLY 4 FT OR LESS.

IT REMAINS TO BE SEEN IF FRONTAL BOUNDARY TO THE NW IS ABLE TO
APPROACH BY LATE IN THE WEEK...SO LITTLE CHANGE TO CONDITIONS ARE
FCST AT THIS TIME FOR FRI AND SAT.

RIP CURRENTS...IF WE ARE ABLE TO SEE ANY SMALL SWELLS REACHING THE
BEACHES MON AND/OR TUE WE MIGHT BE LOOKING AT AN ENHANCED RISK OF
RIP CURRENTS WITH THE HIGHER WINDS AS A RESULT OF THE SEA BREEZE AND
PINCHED GRADIENT. HOWEVER...IT LOOKS TO BE MARGINAL FOR A MODERATE
RISK OF RIP CURRENTS EVEN WITH THE SMALL SWELLS...SO NO NEED TO
INCLUDE IN THE HWO AT THIS TIME. WILL CONTINUE TO MONITOR.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/33
Hazardous weather outlook, Jul 7, 4:32 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT SAT JUL 7 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-081030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
432 PM EDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE
THROUGH THIS EVENING. THE MAIN HAZARDS ARE GUSTY WINDS...SMALL
HAIL...AND HEAVY RAINS PERHAPS RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG/SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE SUNDAY. THE MAIN HAZARDS ARE DAMAGING WINDS AND HEAVY
RAINFALL. ISOLATED STRONG THUNDERSTORMS ARE AGAIN POSSIBLE
MONDAY...WITH THE MAIN HAZARDS GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS
SUNDAY AND MONDAY CAN ALSO PRODUCE FREQUENT LIGHTNING.

EXCESSIVE HEAT...THE COMBINATION OF WARMER TEMPERATURES AND
MODERATE LEVELS OF HUMIDITY WILL RESULT IN HEAT INDICES NEAR 105
DEGREES IN MANY AREAS TUESDAY AND WEDNESDAY. AS A RESULT A HEAT
ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ330-350-352-354-374-081030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
432 PM EDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33/44

In the hours before

Special weather statement, Jul 7, 4:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SAT JUL 7 2007

GAZ118-119-072100-
COASTAL CHATHAM-INLAND CHATHAM-
437 PM EDT SAT JUL 7 2007

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 500 PM
EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR MOUNT HERMAN...OR
ABOUT 8 MILES SOUTHWEST OF SAVANNAH...MOVING NORTHEAST AT 15 MPH.

AREAS IN AND AROUND BURROUGHS...ISLE OF HOPE...SANDFLY...SAVANNAH...
SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND AND WINDSOR FOREST WILL BE IMPACTED THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:17 PM EDTMarine Weather StatementCHS58 min
Jul 7, 5:09 PM EDTMarine Weather StatementCHS96 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.